Alert archive / New York / Frost Advisories in 2022

Frost Advisory 1, NWS Buffalo, NY

April 30, 20226 counties in New York

NWS Buffalo, NY issued this frost advisory at Apr 30, 2022, 2:47 PM EDT for 6 counties in New York. It took effect at May 1, 2022, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2022, 2:47 PM EDT (18:47 UTC)
In effect from
May 1, 2022, 2:00 AM EDT
Expired
May 1, 2022, 7:28 AM EDT
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY

The radar

The Binghamton radar (KBGM), 130 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2213 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

439 
WWUS71 KBUF 301847
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
247 PM EDT Sat Apr 30 2022

NYZ003>006-013-014-010415-
/O.NEW.KBUF.FR.Y.0001.220501T0600Z-220501T1200Z/
Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-
Including the cities of Rochester, Newark, Fair Haven, Oswego, 
Geneseo, and Canandaigua
247 PM EDT Sat Apr 30 2022

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

* WHAT...Temperatures in the mid 30s will result in areas of 
  frost.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Livingston, and
  Ontario counties. 

* WHEN...From 2 AM to 8 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Apffel
3 follow-up statements
592 
WWUS71 KBUF 010225
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1025 PM EDT Sat Apr 30 2022

NYZ003>006-013-014-011030-
/O.CON.KBUF.FR.Y.0001.220501T0600Z-220501T1200Z/
Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-
Including the cities of Rochester, Newark, Fair Haven, Oswego, 
Geneseo, and Canandaigua
1025 PM EDT Sat Apr 30 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* WHAT...Temperatures in the mid 30s will result in areas of
  frost.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Livingston, 
  and Ontario counties.

* WHEN...From 2 AM to 8 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TMA
226 
WWUS71 KBUF 010833
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
433 AM EDT Sun May 1 2022

NYZ003>006-013-014-011200-
/O.CON.KBUF.FR.Y.0001.000000T0000Z-220501T1200Z/
Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-
Including the cities of Rochester, Newark, Fair Haven, Oswego, 
Geneseo, and Canandaigua
433 AM EDT Sun May 1 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Temperatures in the mid 30s will result in areas of 
  frost.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Livingston, 
  and Ontario counties.

* WHEN...From 2 AM to 8 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
533 
WWUS71 KBUF 011128
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
728 AM EDT Sun May 1 2022

NYZ003>006-013-014-011230-
/O.CAN.KBUF.FR.Y.0001.000000T0000Z-220501T1200Z/
Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-
Including the cities of Rochester, Newark, Fair Haven, Oswego, 
Geneseo, and Canandaigua
728 AM EDT Sun May 1 2022

...FROST ADVISORY IS CANCELLED...

Temperatures will continue to rise well above freezing through the
rest of this morning.

$$

EAJ

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Apr 30, 2:40 PM EDT, 7 minutes earlier.

Area forecast discussion, Apr 30, 2:40 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
240 PM EDT Sat Apr 30 2022

.SYNOPSIS...
High pressure across the region will maintain dry weather
through tonight, then showers will gradually spread into Western
New York on Sunday and Sunday night. Another low pressure system
will move through on Tuesday, bringing round of steadier rain or
showers. It will remain on the warm side through the middle of
the week, with above normal temperatures.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
The axis of an upper level ridge will slowly move from west to
east across Western New York through tonight. This combined with
a surface high will maintain dry weather through this evening
and for the vast majority of tonight. Some high clouds will
spill into Western New York, while the eastern Lake Ontario
region will remain mainly clear.

The combination of clouds and southeasterly winds will limit
radiational cooling west of the Genesee Valley where lows will
be in the upper 30s to lower 40s. The departing surface high
will provide better radiational cooling conditions to the east
where lows will be in the 30s.

A vertically stacked closed low will move from Wisconsin Sunday
northeast across Lake Superior Sunday night. A shortwave moving
through the base of the trough will cross the eastern Great
Lakes Sunday night. Meanwhile at the surface, an occluding
frontal boundary will move into Western NY by Sunday afternoon
before moving slowly east across the rest of the area Sunday
night through Monday morning. This will support fairly
widespread showers which will enter far Western NY around
daybreak Sunday before spreading eastward across the rest of WNY
during the day. Then the next round of showers will come with
the trough axis Sunday night. Shower chances will gradually
move into the eastern Lake Ontario region Sunday night, with
slow eastward progress as the front moves into a dry airmass
beneath a narrow ridge aloft.

Forecast model soundings show meager MUCAPE across Western NY
later Sunday afternoon and evening, perhaps just enough to
support isolated weak thunderstorms.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...

A mid level trough will move slowly east across the eastern
Great Lakes Monday, with weak forcing and deep moisture
supporting ongoing shower chances. The greatest coverage of rain
will be east of Lake Ontario where forcing and moisture are
maximized ahead of the trough. The rain will gradually end from
west to east Monday afternoon and evening. A developing stable
lake shadow northeast of Lake Erie will likely hasten the end of
rain and clearing trend Monday afternoon in Buffalo. Once the
rain ends, a weak bubble of high pressure will bring partial
clearing Monday night.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Tuesday through Wednesday a southern stream trough will move from
Iowa eastward across the Great Lakes, partially phasing with a
northern stream trough moving across Ontario and Quebec. A surface
low associated with the southern wave will move from the mid
Mississippi Valley early Tuesday to near Western NY by early
Wednesday. Increasing forcing and moisture transport ahead of the
system will bring increasing chances of rain from west to east
Tuesday afternoon, with a period of fairly widespread rain looking
likely Tuesday night through early Wednesday as the best forcing and
moisture pass through the eastern Great Lakes. Rain will gradually
end from west to east later Wednesday.

A cold front will press well south of the area Wednesday night and
Thursday in the wake of this system as strong high pressure moves
into the Great Lakes. This will bring a cooler and drier airmass
into the region. Forecast uncertainty starts to increase by Thursday
night and Friday. The 00Z GFS and some ensemble members bring a
series of mid level shortwaves and frontal waves east along the
remnant frontal zone, supporting increasing rain chances from the
Ohio Valley to the Mid Atlantic. The 00Z ECMWF/GEM are slower and
farther south with this progression, keeping the Great Lakes and New
England under the influence of a cool/dry airmass through the end of
the week. Prefer these drier and cooler solutions for Friday, given
the propensity of the GFS to be too progressive in the medium range.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
High pressure across the region this afternoon will gradually
move east through tonight. Some high clouds will move into WNY,
but dry airmass provides confidence in VFR flight conditions
through 09Z. After this, showers will slowly enter far WNY
around daybreak and then will gradually spread east during the
day. Clouds lower, with MVFR cigs developing across the higher
terrain and possibly the lake plains during the afternoon.

Outlook...

Sunday night...MVFR. Showers likely.
Monday...Mainly VFR with showers ending from west to east.
Tuesday...VFR/MVFR. Showers.
Wednesday...Mainly VFR with a chance of showers.
Thursday...VFR.

&&

.MARINE...
Lake breeze enhanced northeasterly flow this afternoon, with
winds briefly reaching 15 knots on Lake Erie from Ripley to
Dunkirk.

High pressure will push east towards southern New England
through Sunday, which will allow for an increase in easterly
flow and cause possible small craft conditions on the west end
of Lake Ontario as a front approaches the region from the west.

&&

.FIRE WEATHER...
High pressure will drift east across the area this afternoon,
providing another day of sunshine and low afternoon RH. Very dry
forecast soundings suggest minimum RH will drop to around 20
percent this afternoon inland from the Lake Erie and Lake
Ontario shore. Winds will be light however, with gusts only in
the 10-15 mph range.

Fine dead fuels will continue to dry today, increasing the risk
of wildfire spread if any ignition were to occur.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel/EAJ
NEAR TERM...Apffel
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...Apffel
MARINE...Apffel/EAJ
FIRE WEATHER...Hitchcock
Hazardous weather outlook, Apr 30, 5:02 AM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
502 AM EDT Sat Apr 30 2022

NYZ001>008-010>014-019>021-085-010915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
502 AM EDT Sat Apr 30 2022

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
502 AM EDT Sat Apr 30 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

Nearby

Frost Advisories in New York, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.